MAUDE Adverse Event Report: LIVANOVA USA, INC. LEAD MODEL 303

LIVANOVA USA, INC. LEAD MODEL 303
Model Number 303-20
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Codes Convulsion, Clonic (2222); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient was seen in clinic with high impedance.Ap chest x-rays were received and reviewed.The generator was not placed according to labeling, with the generator sitting anterior to rib 6.Based on the images provided, the feedthrough wires appear to be intact.The lead pin is fully inserted as the notch on the lead pin is seen equally between the first and second connector blocks.There is also not an excess amount of lead pin protruding from the first connector block.The entire portion of the lead was visualized, and no strain relief loop or bend were present.Tie downs are not visible and therefore not according to labeling.A portion of the lead was visualized to be behind the generator.The visible portions of the lead were assessed for fracture and discontinuities; however, none were noted.Based on the x-rays received, even though the device was not placed according to labelling, the cause of the malfunctions could not be determined; however, any fractures or microfractures on the portions of the lead that were not visible cannot be ruled out.No known relevant surgical intervention has occurred to date.No other relevant information has been received to date.
 
Event or Problem Description
Additional information received reporting that the patient experienced an increase in seizures (4 complex focal seizures per week).There were no falls reported for the patient.The patient had an electromyogram performed and the results were normal.There were no visible electrode fractures observed on the chest x-rays but the lead appeared to be taut due to the lack of a strain relief loop.The patient also reported that the generator was shifting position.The generator migration is captured in mfr.Report# 1644487-2026-10487.The patient then underwent surgery to have the full vns system removed.The explanted lead has not been received by product analysis to date.

Brand Name
LEAD MODEL 303
Common Device Name
LEAD
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics boulevard
suite 600
houston TX 77058
Manufacturer (Section G)
HOUSTON
100 cyberonics boulevard
suite 600
houston TX 77058
Manufacturer Contact
cindy scott
100 cyberonics blvd
suite 600
houston, TX 77058
2816672681
MDR Report Key24408083
Report Number1644487-2026-10237
Device Sequence Number13198667
Product Code LYJ
UDI-Device Identifier05425025750115
UDI-Public05425025750115
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number303-20
Device Lot Number1214
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer03/27/2026
06/16/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date04/21/2026
06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown